# SDR 97ZZZX2776

- Difficulty date: May 27, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N99478
- Make and model: Bell UH-1B
- Aircraft serial: 638636
- System (JASC): 5531 · Vertical Stabilizer, Spar/Rib
- Part: Fin Spar
- Part number: 2050308465
- Condition: Cracked
- Location: Tailboom
- Component: UH1514471
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE VISUAL INSPECTION WHILE REFUELING, CRACK IN TAILBOOM SPAR CAP WAS DETECTED.  MECHANIC STATED NO CRACK WAS NOTED DURING PRE-FLIGHT INDICATING IT FORMED WITHIN AN HOUR OF OPERATION.  NO FRETTING NOTED TO SUPPORT THIS.  GARLICK HELICOPTERS ALERT SB NR UH1-96-04 WAS C/W BY REMOVAL OF RIVET AT FIN STA 70.3.  THIS TAILBOOM HAD ACCUMULATED APPROXIMATELY 2,500 HRS OF CIVILIAN SERVICE PERFORMING LOGGING OPERATIONS UNDER PART 133.
